Okay, so I definitely received the AstraZeneca AZD7442 vaccine. I had a terrible night.
During the day my headache got progressively worse. I started taking two ibuprofen each dose, which took the edge off, but I could still feel my head hurting, and I thought my neck/shoulders might be getting stiff. My arm was so sore at the injection site that I had a hard time laying on that side (my left). About 4:00am I woke up for my mid-night potty break, and I realized how badly my neck, shoulders, and legs were hurting. My joints actually hurt when I got up and down. I got back in the bed and Jared held me for a while before he got me some more ibuprofen. I took two, which slowly kicked off the headache, but it was almost two hours before the body aches were eased enough that I could get back to sleep.
The side effects have been much worse than I expected. They are controllable with over the counter medication, which puts them in the moderate category for pain, but wow. This is no joke. I don’t feel as ill or worn out as when I’ve had the flu, but this is still not pleasant. If I let the meds wear off I get to that state of pain where I stop being able to make good decisions to manage the pain. I’m up this morning to do a mandatory training with the Elections Board because I’m a poll worker, so I’m feeling fine with the pain pill.
I read some articles yesterday that helped me identify that my headache was definitely related to the vaccine, and I also learned that side effects were bad enough that they stubbed off a substudy to compare taking acetaminophen/paracetamol every six hours to not taking it. Those who took the meds experienced significantly less severe symptoms over the curse of a week after the injection, so I’m staying up on the meds:
Apparently 90% of people have antibodies by two weeks after the injection, and 100% have them after the booster. I’m relieved to hear this because I’ll be dealing with the public next week, and it’d be great if I had some protection against the virus.
I’m going to withhold judgment on the vaccine until it’s been a few days, but last night was definitely rough.